MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY; AHBS2 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All siemens ahbs2 controls following ahbs2 reagent lots 104 and 106 were within normal ranges.No instrument errors were found with the system during events.The cause for the discordant ahbs2 results is unknown.Siemens healthcare diagnostics is investigating.Mdr 1219913-2019-00100 (initial result), mdr 1219913-2019-00102 (repeat 2 result), and mdr 1219913-2019-000103 (repeat 3 result) were filed for the same event.
 
Event or Problem Description
A (b)(6) advia centaur xp anti-hbs2 (ahbs2) result was obtained for a patient sample.The patient sample was repeated with a different reagent lot (lot # 106) and the results were (b)(6).The patient sample was repeated with the inital reagent lot (lot # 104) and the results were (b)(6).The initial (b)(6) result was reported to the physician and the result was not questioned.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the anti-hbs2 results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00101 on may 31, 2019.06/06/2019 additional information: the customer had repeated the sample on reagent lot # 106 because there was not enough reagent lot # 104 left.The type of blood collection tube used was plastic gel barrier tubes made in china.The patient serum sample cannot be returned to siemens for further evaluation due to china customs issues.Siemens is awaiting further information from the customer.Mdr 1219913-2019-00100 supplemental report 1 (initial result), mdr 1219913-2019-00102 supplemental report 1 (repeat 2 result), and mdr 1219913-2019-00103 supplemental report 1 (repeat 3 result) were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr (b)(4) on (b)(6)2019.Siemens filed the mdr (b)(4) supplemental report 1 on june 14, 2019.(b)(6)2019 additional information: the customer had a sample that recovered reactive (246.58 miu/ml) with advia centaur xp anti-hbs2 (ahbs2) lot 104 but when repeated with advia centaur xp ahbs2 lot 106 the sample recovered nonreactive (<3.1 and <3.1 miu/ml).When the sample was retested with lot 104 it recovered repeatedly reactive (258.42, 263.6 and 257.4 miu/ml).Many samples were measured with ahbs2 lot 104 and remeasured with lot 106 on that day, similar issues were not found with these samples.No instrument errors were found with the system during events.The sample cannot be sent to siemens for further investigation due to chinese regulations.The customer is not able to provide the patient's medical status other than gastro-intestinal bleeding or a list of medications/supplements the patient is taking.The customer considers the reactive result to be correct but the sample has not been tested with another anti-hbs method to verify which result is correct.The sample was also hbsii reactive (>1000 index), hbct reactive (>8 index), hbeag nonreactive (0.01 index), and ahbe reactive (>4.5 index).If the patient had a resolved infection, typically we would expect ahbs2 to be reactive, ahbe to be reactive, and hbct to be reactive but we would not typically expect the hbsii result to be >1000 index.If the patient had a late acute infection, typically we would expect hbsii to be reactive, ahbe to be reactive, and hbct to be reactive but we would not typically expect the ahbs2 result to be >200 miu/ml.The clinical sensitivity and specificity section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10629819 revision k) lists the 95% confidence interval (ci) for resolved relative sensitivity as 98.30% - 100%, so a certain number of false negatives can be expected with a given lot.If the advia centaur xp ahbs2 lot 106 result is false negative, given the customer only has an issue with one sample there is no indication lot 106 is failing to meet the specificity claim in the ifu.The clinical sensitivity and specificity section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10629819 revision k) lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%, so a certain number of false positives can be expected with a given lot.If the advia centaur xp ahbs2 lot 104 result is false positive, given the customer only has an issue with one sample there is no indication lot 104 is failing to meet the specificity claim in the ifu.The cause of the discrepant result when using advia centaur xp ahbs2 lots 104 and 106 could not be determined but hsc cannot rule out a sample issue or normal assay performance.Based on the investigation, no product problem was identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr (b)(4) supplemental report 2 (initial result), mdr (b)(4) supplemental report 2 (repeat 2 result), and mdr (b)(4) supplemental report 2 (repeat 3 result) were filed for the same event.

Brand Name
ADVIA CENTAUR XP ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS2 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8657991
Report Number1219913-2019-00101
Device Sequence Number2567021
Product Code LOM
UDI-Device Identifier00630414591407
UDI-Public00630414591407
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number10979104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/06/2019
06/20/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/14/2019
07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR